Alert archive / Arkansas / River Flood Warnings in 2018
River Flood Warning 21, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Feb 25, 2018, 2:15 AM CST for Randolph County, Arkansas. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2018, 2:15 AM CST (08:15 UTC)
- Expired
- Feb 26, 2018, 12:45 PM CST
- In force
- 35 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Randolph County, AR
The radar
The Memphis radar (KNQA), 148 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eleven Point River at Ravenden Springs (RVSA4). The gauge peaked at 15.39 ft at Feb 25, 2018, 12:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07072000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
451
WGUS44 KLZK 250815
FLWLZK
FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 AM CST Sun Feb 25 2018
...The National Weather Service in Little Rock has issued a Flood
Warning for the following rivers in Arkansas...
Eleven Point River Near Ravenden Springs affecting Randolph County
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.
Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecasts. Should conditions
change...Look for river forecasts or Flood Warnings for use in making
informed decisions to protect life and property.
&&
ARC121-252315-
/O.NEW.KLZK.FL.W.0021.180225T0815Z-180226T1845Z/
/RVSA4.1.ER.180225T0342Z.180225T0545Z.180225T1245Z.NO/
215 AM CST Sun Feb 25 2018
The National Weather Service in Little Rock has issued a
* Flood Warning for
The Eleven Point River Near Ravenden Springs.
* until Monday afternoon...or until the warning is cancelled.
* At 1:45 AM Sunday the stage was 15.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall below flood stage by
late morning.
* Impacts at 15.0 feet...Extensinve flooding of agricultural use lands
along the river at this level. Some county roads are flooded.
&&
Fld Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Eleven Point River
Ravenden S 15 15.1 Sun 02 AM 8.9 7.4 6.4 M M
&&
LAT...LON 3612 9115 3625 9114 3635 9120 3636 9105
3626 9101 3610 9100
$$1 follow-up statement
182
WGUS84 KLZK 251505
FLSLZK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 AM CST Sun Feb 25 2018
...From the National Weather Service in Little Rock...The Flood
Warning is cancelled for the following river in Arkansas...
Eleven Point River Near Ravenden Springs affecting Randolph County
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.
Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecasts. Should conditions
change...Look for river forecasts or Flood Warnings for use in making
informed decisions to protect life and property.
&&
ARC121-251535-
/O.CAN.KLZK.FL.W.0021.000000T0000Z-180226T1845Z/
/RVSA4.1.ER.180225T0342Z.180225T0545Z.180225T0805Z.NO/
905 AM CST Sun Feb 25 2018
The Flood Warning is cancelled for
The Eleven Point River Near Ravenden Springs.
* At 8:45 AM Sunday the stage was 9.4 feet.
* Fell below flood stage at 2:05 AM Sunday.
* Flood stage is 15.0 feet.
* Forecast...The river has fallen below flood stage and will continue
to fall to 6.9 feet by Monday morning.
&&
Fld Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Eleven Point River
Ravenden S 15 9.4 Sun 09 AM 6.9 5.7 5.0 M M
&&
LAT...LON 3612 9115 3625 9114 3635 9120 3636 9105
3626 9101 3610 9100
$$
65What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 24, 11:47 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 24, 11:47 PM CST, 2 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1147 PM CST Sat Feb 24 2018 .UPDATE... Updated to include 06z aviation discussion below. && .AVIATION... Rain has moved out of the area with clearing sky conditions making their way in from the west and primarily VFR conditions expected through the period. Some patchy fog may be noted by daybreak. Northwesterly winds will be seen through the morning hours with southeasterly winds expected by the end of the TAF period. KLLQ may see another chance for rain near the end of the period as well, dry elsewhere. && .PREV DISCUSSION...(ISSUED 745 PM CST Sat Feb 24 2018) UPDATE... An area of efficient rainfall producing convection, continues to move slowly east from northeast to south central portions of the forecast area. Will continue to monitor for a flooding threat through the early morning hours, however it appear that the severe thunderstorm threat has moved east of the forecast area. 55 PREV DISCUSSION...(ISSUED 540 PM CST Sat Feb 24 2018) Aviation... Overall MVFR flight conditions will be seen, with patchy IFR with heavier convection or fog development, while some VFR ceilings in spots outside of rain and convection. The area of rain, showers and thunderstorms will continue to gradually move across AR this evening, affecting central and southeastern Taf sites. The convection was ahead of a cold front which will also gradually move east across AR this evening through tonight. Winds will be south at 5 to 15 mph with some gusts to around 20 mph ahead of the cold front, while behind it, west to northwest 5 to 15 mph. Patchy low level wind shear may be seen at times along the front as it moves across AR. (59) Prev Discussion.../ Issued 400 PM CST Sat Feb 24 2018/ SHORT TERM...Tonight Through Sunday Night Convection has contd to expand in coverage and intensity acrs Wrn AR this aftn. The activity has been evolving into a QLCS and expect it to race acrs the rest of the FA thru early this evening. 24/20Z special sounding here at KLZK conts to show robust instability south of a warm fnt ovr far Nrn AR. Low lvl SRH values of 460 m2/s2 (0- 1km) and 525 m2/s2 (0-3km). SBCAPE value has climbed to arnd 2200 J/KG. One interesting point is the lack of CG lightning assocd with this line of storms. Damaging winds wl cont to the primary concern thru this evening. However, as the activity works E of the Hwy 67/I-30 corridor, would not be surprised to see isolated spin-ups along and just ahead of the line, possibly producing some brief tornadoes. The potential for flash flooding also exists, even though the line of storms is moving quite rapidly to the E. Thus, wl keep the Flood Watch in place thru the late evening hrs. Rain wl cont to end fm the E this evening, with just some lingering chances ovr the far SE arnd midnight. The aforementioned CDFNT wl stall to the S of AR on Sun. A weak impulse tracking along the fnt wl bring small rain chances to SE AR later Sun/Sun night. Otherwise, a welcomed short period of dry wx is expected heading into early next week. Long Term...Thursday through Monday Some timing differences continue to be evident between the long range models and a blend of forecast solutions seems prudent this afternoon. Period initiates with high pressure over the region which will be sliding off to the east during the day and be located over the Ohio Valley by early Tuesday. Zonal flow at the start of the period will turn more southwest with time as another upper low/trough drops into the desert southwest. In response to the increasing southwest flow, moisture levels will begin to increase along with a corresponding increase in temperatures. A warm front is expected to move to the north into the state with precipitation chances increasing once again. Low pressure expected to develop on the front somewhere over the southern plains and move off to the northeast dragging a cold front through the region. Rain and thunderstorms are likely ahead of this front, with severe weather a possibility once again, this time concentrated over the southern half of the state. Additionally, heavy rain can not be discounted once again. High pressure returns in the wake of this system. Temperatures will average above normal through the period. && .LZK Watches/Warnings/Advisories... Flood Watch until midnight CST tonight FOR Arkansas-Bradley- Calhoun-Clark-Cleburne-Cleveland-Dallas-Desha-Drew-Faulkner- Fulton-Garland-Grant-Hot Spring-Independence-Izard-Jackson- Jefferson-Lincoln-Lonoke-Monroe-Ouachita-Perry-Pike-Prairie- Pulaski-Saline-Sharp-Stone-Van Buren-White-Woodruff. && Aviation...67
Hazardous weather outlook, Feb 24, 7:36 PM CST, 6 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 736 PM CST Sat Feb 24 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-260145- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 736 PM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Showers and thunderstorms will remain possible this evening over the eastern half of the state as a storm system slowly exits the state. While the threat of severe weather has ended, several more hours of rain are expected over the eastern parts of the state before the precipitation slowly tapers off. Given recent heavy to excessive rain, any additional precipitation will aggravate high water issues that already exist across much of the area. Most precipitation will end tonight, with drier air building into the region. Showers may linger in the southeast overnight. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Additional heavy rainfall will be possible by the middle of next week as showers and thunderstorms return to the forecast. Severe weather may also become a concern as well. However, details regarding the heavy rainfall and severe weather threat remain uncertain this far out. Even so...river flooding will likely be continuing from the current heavy rain event. .Spotter Information Statement... Spotter activation will be needed today in anticipation of severe weather expected across the area this afternoon through the evening hours. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:26 PM CST | Special Weather Statement | LZK | Desha, Lincoln | 49 min |
| Feb 24, 6:37 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln, Monroe | 38 min |
| Feb 24, 6:41 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Drew | 37 min |
| Feb 24, 7:17 PM CST | Special Weather Statement | LZK | Desha, Drew | 43 min |
| Feb 24, 7:51 PM CST | Areal Flood Warning | LZK | Clark, Conway, Faulkner, Garland, Grant, Hot Spring and 6 more | 3 hr |
| Feb 24, 7:56 PM CST | Areal Flood Warning | LZK | Cleburne, Conway, Faulkner, Fulton, Independence, Izard and 7 more | 3 hr |
| Feb 24, 8:00 PM CST | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring | 3 hr |
| Feb 24, 8:06 PM CST | Areal Flood Warning | LZK | Independence, Jackson, Monroe, Prairie, White, Woodruff | 3 hr |
| Feb 24, 9:45 PM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Desha, Drew and 3 more | 3 hr |
| Feb 24, 9:55 PM CST | Areal Flood Warning | LZK | Arkansas, Clark, Cleveland, Dallas, Grant, Hot Spring and 4 more | 6 hr |
| Feb 25, 2:17 AM CST | River Flood Warning | LZK | Conway, Perry | 72 hr |
| Feb 25, 8:40 AM CST | River Flood Advisory | LZK | Arkansas, Desha, Lincoln | 36 hr |
| Feb 25, 9:35 AM CST | Areal Flood Warning | LZK | Faulkner | 24 hr |
Nearby
River Flood Warnings in Arkansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.